A precautionary tale of lenacapavir drug-drug interactions: A case series of two persons living with HIV receiving long-acting injections.
Patricia Pecora Fulco, Elizabeth Winthrop, Gonzalo M Bearman
✦ AI-curated · Sources linked
Case in brief
This case series reports two individuals living with HIV who experienced potential drug-drug interactions while receiving lenacapavir injections. The first patient, on clopidogrel post-cerebrovascular event, had the medication discontinued without adverse effects. The second patient, on inhaled fluticasone, reported symptoms of adrenal insufficiency, which improved after switching to beclomethasone. Customized electronic medical record alerts were implemented to flag these interactions.
Diagnostic / clinical pearl
Clinicians should be aware of potential drug-drug interactions with lenacapavir, particularly with medications like clopidogrel and inhaled corticosteroids, and consider customizing electronic alerts to enhance patient safety.
Why it matters
This case series underscores the importance of monitoring for drug-drug interactions with new therapies like lenacapavir, highlighting the need for tailored electronic medical record systems to prevent adverse events.